Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 7, NWS Las Vegas, NV

July 8, 2025Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 8, 2025, 1:03 PM PDT for Lincoln County, Nevada. It took effect at Jul 9, 2025, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2025, 1:03 PM PDT (20:03 UTC)
In effect from
Jul 9, 2025, 10:00 AM PDT
Expired
Jul 9, 2025, 8:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4641 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS85 KVEF 082003
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
103 PM PDT Tue Jul 8 2025

...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR NV
ZONES 460 & 462 FOR LOW HUMIDITY AND STRONG WINDS. A RED FLAG
WARNING IS NOW IN EFFECT FOR NV ZONE 461 ON WEDNESDAY FOR LOW 
HUMIDITY AND STRONG WINDS...

NVZ461-090300-
/O.UPG.KVEF.FW.A.0004.250709T1700Z-250710T0300Z/
/O.NEW.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/
Lincoln County/Ely Dispatch-
103 PM PDT Tue Jul 8 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL lINCOLN 
COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM PDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* TIMING...10 pm to 8 pm PDT on Wednesday

* WIND...South winds 20 to 25 mph with gusts up to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ460-462-090300-
/O.CON.KVEF.FW.W.0006.000000T0000Z-250709T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-
103 PM PDT Tue Jul 8 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND CENTRAL
AND SOUTHERN NYE COUNTY...

* TIMING...until 8 pm PDT this evening.

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...3 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$
6 follow-up statements
372 
WWUS85 KVEF 082043 
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
143 PM PDT Tue Jul 8 2025

...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR NV
ZONES 460 & 462 FOR LOW HUMIDITY AND STRONG WINDS. A RED FLAG
WARNING IS NOW IN EFFECT FOR NV ZONE 461 ON WEDNESDAY FOR LOW
HUMIDITY AND STRONG WINDS...

NVZ460-462-090300-
/O.CON.KVEF.FW.W.0006.000000T0000Z-250709T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-
143 PM PDT Tue Jul 8 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND
CENTRAL AND SOUTHERN NYE COUNTY...

* TIMING...until 8 pm PDT this evening.

* WIND...South winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...3 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$

NVZ461-090300-
/O.CON.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/
Lincoln County/Ely Dispatch-
143 PM PDT Tue Jul 8 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL LINCOLN 
COUNTY...

* TIMING...10 am to 8 pm PDT on Wednesday

* WIND...South winds 20 to 25 mph with gusts up to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
453 
WWUS85 KVEF 090232
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
732 PM PDT Tue Jul 8 2025

...RED FLAG WARNING FOR NV ZONE 461 ON WEDNESDAY FOR LOW HUMIDITY
AND STRONG WINDS...

NVZ460-462-090345-
/O.EXP.KVEF.FW.W.0006.000000T0000Z-250709T0300Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-
732 PM PDT Tue Jul 8 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND CENTRAL
AND SOUTHERN NYE COUNTY...

Winds were beginning to decrease this evening.

$$

NVZ461-091700-
/O.CON.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/
Lincoln County/Ely Dispatch-
732 PM PDT Tue Jul 8 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND
CENTRAL LINCOLN COUNTY...

* TIMING...10 am to 8 pm PDT on Wednesday

* WIND...South winds 20 to 25 mph with gusts up to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan
707 
WWUS85 KVEF 090522
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1022 PM PDT Tue Jul 8 2025

...RED FLAG WARNING FOR NV ZONE 461 ON WEDNESDAY FOR LOW HUMIDITY
AND STRONG WINDS...

NVZ461-091700-
/O.CON.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/
Lincoln County/Ely Dispatch-
1022 PM PDT Tue Jul 8 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND
CENTRAL LINCOLN COUNTY...

* TIMING...10 am to 8 pm PDT on Wednesday

* WIND...South winds 20 to 25 mph with gusts up to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan
373 
WWUS85 KVEF 091654
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
954 AM PDT Wed Jul 9 2025

...RED FLAG WARNING FOR NV ZONE 461 ON WEDNESDAY FOR LOW HUMIDITY
AND STRONG WINDS...

NVZ461-100100-
/O.CON.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/
Lincoln County/Ely Dispatch-
954 AM PDT Wed Jul 9 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL
LINCOLN COUNTY...

* TIMING...10 am to 8 pm PDT on Wednesday

* WIND...South winds 20 to 25 mph with gusts up to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Planz
063 
WWUS85 KVEF 100005
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
505 PM PDT Wed Jul 9 2025

NVZ461-100300-
/O.CON.KVEF.FW.W.0007.000000T0000Z-250710T0300Z/
Lincoln County/Ely Dispatch-
505 PM PDT Wed Jul 9 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL
LINCOLN COUNTY...

* TIMING...Through 8 pm PDT this evening.

* WIND...South winds 20 to 25 mph with gusts up to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan
414 
WWUS85 KVEF 100241
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
741 PM PDT Wed Jul 9 2025

NVZ461-100345-
/O.EXP.KVEF.FW.W.0007.000000T0000Z-250710T0300Z/
Lincoln County/Ely Dispatch-
741 PM PDT Wed Jul 9 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL LINCOLN
COUNTY...

Winds were beginning to decrease this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 8, 11:03 AM PDT, 2 hours earlier. Its key messages:

  • * Dry conditions and strong winds will result in critical fire weather conditions across portions of southern Nevada today and tomorrow. * Temperatures across the region will continue to increase each day through mid-week as high pressure builds over the area. An Extreme Heat Warning is in effect for southern Mohave County and the Colorado River Valley on Wednesday as temperatures peak in the eastern portions of our forecast area.
Area forecast discussion, Jul 8, 11:03 AM PDT, 2 hours before
Area Forecast Discussion
National Weather Service Las Vegas NV
1103 AM PDT Tue Jul 8 2025

.KEY MESSAGES...

* Dry conditions and strong winds will result in critical fire
  weather conditions across portions of southern Nevada today and
  tomorrow.

* Temperatures across the region will continue to increase each day
  through mid-week as high pressure builds over the area. An Extreme
  Heat Warning is in effect for southern Mohave County and the
  Colorado River Valley on Wednesday as temperatures peak in the
  eastern portions of our forecast area.

&&

.DISCUSSION...through this weekend.

The combination of dry fuels, low humidity, and breezy southerly-
to-southwesterly winds will result in critical fire weather
conditions across portions of southern Nevada today and tomorrow.
A Red Flag Warning is in effect for Nye and Esmeralda counties
today and a Fire Weather Watch is in effect for portions of
Lincoln County tomorrow. For more details, see the FIRE WEATHER
section below.

Temperatures will continue to increase as a high pressure ridge
builds over the area. By tomorrow, southern Mohave County and the
Colorado River Valley will see widespread Major (Level 3 of 4)
HeatRisk. As such, the Extreme Heat Watch has been upgraded to an
Extreme Heat Warning. A shortwave trough will swing through the
Great Basin on Wednesday, which will result in temperatures
cooling a slightly from Wednesday to Thursday. In response to the
shortwave moving though to our north, we will see the ridge axis
shift over the western half of our forecast area on Thursday. This
will allow for temperatures across our western zones to increase
as we head into the weekend. Meanwhile, our far southeastern
zones will see temperatures "cool" back down to near normal as we
head into the weekend before heating back up as we head into next
week.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...
Winds will briefly remain out of the east to southeast through 20z
before shifting to the southwest for the remainder of the afternoon;
however, there is some potential that winds will shift earlier than
20z. Gusts to around 18-20KT are expected during the afternoon and
early evening, diminishing thereafter. VFR conditions will prevail
with passing mid and high clouds this afternoon and tonight, and
temperatures expected to exceed 100F between 19Z-04Z, peaking at 107
around 01Z.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Light winds will shift
to the south and southwest, with gusts to 15-25KT expected, though
winds across the Western Mojave will maintain more of a west to
occasional northwest direction through 00z before settling to the
west. Gusts will not be as prevalent across the Lower Colorado River
Valley, though intermittent gusts to 10-15KT are possible during the
afternoon. VFR conditions will prevail with mid and high clouds this
afternoon onward.

&&

.FIRE WEATHER...15 to 25 mph southerly-to-southwesterly winds
with gusts to 30 mph will pick up across Nye and Esmeralda
counties this afternoon as we continue to find our selves
sandwiched between low pressure to our west and high pressure
building in from the east. These winds combined with afternoon
relative humidities less than 15% and dry fuels will result in
critical fire weather conditions for Nye and Esmeralda counties
this afternoon. As such, a Red Flag Warning is in effect for the
aforementioned areas from 11:00 am PDT to 8:00 pm PDT today. Dry
conditions will continue with winds shifting into Lincoln County
on Wednesday. Low humidity combined with 15 to 20 mph
southwesterly winds gusting up to 30 mph will result in elevated
fire weather danger across NV fire weather zone 460 on Wednesday.
As such, a Fire Weather Watch has been issued for this zone on
Wednesday. Recreation with sparks and outdoor burning is not
recommended as any fires that start will develop and spread
quickly.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Stessman
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:03 AM PDTFire Weather WatchVEFLincoln12 hr
Jul 8, 1:08 AM PDTExtreme Heat WarningVEF43 hr

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.